Hail, Richland
- When
- March 31, 2:28 PM CST
- Where
- Richland County, 0.9 mi NE of Mangham
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.310, -91.770
Widespread severe weather and some flash flooding occurred over the ArkLaMiss region from the evening of March 30th through the evening of March 31st. On March 30th an upper level storm system moved into the region from the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Widespread severe weather and some flash flooding occurred over the ArkLaMiss region from the evening of March 30th through the evening of March 31st. On March 30th an upper level storm system moved into the region from the Southern Plains. It was accompanied by a slow moving cold front extending from a large surface low across the Central Plains into the middle Mississippi Valley.
A warm moisture rich air mass from the Gulf of Mexico moved into the region as a warm front lifted northward on the 30th. A series of potent upper level disturbances crossed the region through the 31st, bringing a rapid increase in wind aloft and resulting in an unstable environment that contained high levels of wind shear. These factors set the stage for flash flooding and several rounds of severe weather. Widespread severe weather occurred with a mix of flash flooding, damaging winds, hail and tornadoes across portions of the ArkLaMiss region.
The cold front moved across the region on the night of the 31st, thus ending the severe weather from the northwest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 9:17 AM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT THU MAR 31 2016
.UPDATE...KJAN MORNING SOUNDING SHOWING A MAUL AROUND 750 MB WHICH
HAS LED TO ABOUT 730 J/KG OF ELEVATED CAPE ON THE BACK SIDE OF THE
OVERNIGHT CONVECTIVE AREA MOVING OUT AT PRESENT. VIS IMAGERY SHOWING
SHOWING THE REALIZATION OF THIS CAPE IN THE BUBBLY APPEARANCE OF
ENHANCED CU AND TCU OVER MAINLY THE EASTERN CWA. AREA RADARS SHOW
SOME LIGHT SHOWERS OVER THE EAST AND NORTH...BUT QUICKLY MOVING EAST
AS WELL.
VIS IMAGERY INDICATING SOME BREAKS IN THE CLOUD COVER WHICH WILL
LEAD TO A RECHARGING OF THE ATMOSPHERE BY THIS AFTERNOON. THE HRRR
IS INDICATING MORE CONVECTIVE DEVELOPMENT BY 20Z OVER NE LA WHICH
WILL MOVE ACROSS THE CWA DURING THE REMAINDER OF THE AFTERNOON INTO
THE EVENING. SEVERE THREAT WILL CONTINUE WITH ANY CONVECTIVE
DEVELOPMENT AS 0-1KM SHEAR OF 45 KNOTS WITH CURVED HODOGRAPHS AND
OVER 500 M2/S2 OF 0-1 KM SRH. IMPRESSIVE MID LEVEL LAPSE RATES OF
7.5-8 C/KM (VERTICAL TOTALS NEAR 30) WILL ALSO EXIST OVERTOP OF SURFACE
TEMPS NEAR 80 AND DEWPOINTS AROUND 70./26/
&&
.AVIATION...MIXED MVFR/VFR CIGS WILL PERSIST THROUGH THE PERIOD.
SCATTERED TO NUMEROUS TSRA WILL CONTINUE THROUGH THE PERIOD AS WELL
WITH AN UPTICK IN COVERAGE AFTER 31/18Z. WHERE TSRA OCCURS...IFR
CIGS/VSBYS WILL BE SEEN...BUT ONLY FOR BRIEF PERIODS OF TIME./26
&&
.PREV DISCUSSION... /ISSUED 543 AM CDT THU MAR 31 2016/
UPDATE...TO INCLUDE AVIATION...MVFR/IFR CONDS WL PREVAIL THROUGH 14Z
AS SCT-NUMEROUS TSRA MOVE EAST ACROSS THE AREA. AFTER 14Z A BRIEF
PERIOD OF VFR CONDS ARE EXPECTED BEFORE ADDITIONAL ROUNDS OF
TSRA/SHRA OCCUR FROM AFTN THROUGH TONIGHT AHEAD OF A COLD FRONT.
SOME OF THESE STORMS COULD BE SEVERE WITH 50 KT WIND GUSTS...LARGE
HAIL...AND TORNADOES. MVFR/IFR CONDS WL LIKELY PREVAIL WITH THE
CONVECTION INTO FRIDAY MORNING. /22/
PREV DISCUSSION... /ISSUED 431 AM CDT THU MAR 31 2016/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LARGE SWATH OF MODERATE
TO HEAVY RAIN AND THUNDERSTORMS IS MOVING THROUGH THE REGION EARLY
THIS MORNING. THE VAST MAJORITY OF THIS ACTIVITY AS OF CURRENT
WRITING IS SUB-SEVERE BUT PRODUCING FREQUENT LIGHTNING AND SOME
GUSTY WINDS. HOWEVER...GIVEN SUFFICIENT WIND SHEAR...ANOTHER TORNADO
WATCH FOR EASTERN AND SOUTHEASTERN MISSISSIPPI HAS BEEN ISSUED. ALL
OF THIS ACTIVITY IS STILL EXPECTED TO EXIT EASTERN MISSISSIPPI
DURING THE MORNING HOURS BETWEEN 7 AND 10AM. THERE WILL BE A SHORT
LULL IN THE ACTIVITY DURING THE LATE MORNING/EARLY AFTERNOON WHEN
THE ATMOSPHERE CAN BECOME PRIME YET AGAIN FOR THE NEXT ROUND OF
STORMS AND SEVERE WEATHER DURING THE AFTERNOON. THE 130KT
SUBTROPICAL JET WILL REORIENT ITSELF WHERE THE LEFT FRONT QUADRANT
WILL NOSE INTO THE ARKLAMISS REGION. THIS WILL COMBINE WITH A RATHER
MOIST AIRMASS IN PLACE THAT WILL BE CHARACTERIZED BY DEWPOINTS IN
THE MID TO UPPER 60S AND EVEN LOWER 70S ACROSS A LARGE PORTION OF
THE AREA. AS SOME HEATING CAN OCCUR DURING THE LATE MORNING AND INTO
THE AFTERNOON WITH TEMPERATURES REACHING INTO THE UPPER 70S AND LOW
80S...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH MUCAPE AROUND
2000-2500K/KG AND LIFTED INDICES AROUND -7 TO -11C. SOME WARM
ADVECTION SHOWERS MAY OCCUR DURING THIS LULL BUT THE PRIMARY
CONVECTION LOOKS TO INITIATE AROUND 18Z ACROSS MY WESTERN
COUNTIES/PARISHES. SOME OF THE HI-RES GUIDANCE SHOWS IT LATER
AROUND 21Z BUT THINK THIS LIKELY TOO LATE.
ACTIVITY THIS AFTERNOON WILL BE RATHER ROBUST AND THE THREAT FOR
SEVERE WEATHER SHOULD BE MORE SIGNIFICANT THAN WHAT WE SAW TODAY
WITH THE BEST POTENTIAL BEING GENERALLY NORTH OF THE I-20 CORRIDOR.
SHEAR VALUES ARE LOWER DURING THE MORNING/EARLY AFTERNOON BUT
INCREASE THROUGH THE AFTERNOON TO WHERE DEEP LAYER SHEAR WILL BE
AROUND 50KTS. VERTICAL TOTALS WILL BE AROUND 27-31C AND MID-LEVEL
LAPSE RATES WILL BE PUSHING 8C/KM. SOME OF THE RECENT RUNS OF THE
EXPERIMENTAL HRRR ALSO SHOW SOME POCKETS OF 50KTS 80M WINDS...WHICH
SUGGEST SOLID DAMAGING WIND POTENTIAL ACROSS MOSTLY NORTHERN COUNTIES
BUT THERE ARE A FEW POCKETS FURTHER SOUTH OF I-20. LARGE HAIL
PARAMETERS ALSO INDICATE THE POTENTIAL FOR SIGNIFICANT HAIL ACROSS
THE NORTHERN COUNTIES WITH SIZES UP TO 2 INCHES OR LARGER POSSIBLE.
IN ADDITION TO THE SIGNIFICANT HAIL AND WIND POTENTIAL...THERE IS
ALSO A RISK FOR TORNADOES WITH SOME POTENTIALLY BEING STRONG AGAIN
MAINLY NORTH OF THE I-20 CORRIDOR. AS SHEAR INCREASES...SO DOES
HELICITY WITH VALUES AROUND 200-300M2/S2 0-1KM AND 200-500M2/S2
0-3KM. IN ADDITION...THE SIG TOR PARAMETER DEPICTS A BULLSEYE ACROSS
CENTRAL MISSISSIPPI AROUND 4...WHICH WHEN LOOKING AT THE NORTHERN
GRADIENT THAT IS MORE FAVORABLE FOR ACTUAL OCCURRENCE...THIS WOULD
PLACE IT ACROSS AGAIN MY NORTHERN COUNTIES. ALL OF THIS MATCHES WELL
WITH THE DAY 1 SPC OUTLOOK.
IN TERMS OF THE FLOODING RISK...VERY GOOD MOISTURE TRANSPORT
CONTINUES TO OCCUR OVER OUR REGION AND IS CONTINUED TO BE IN THE
99TH TO MAX PERCENTILES PER THE NAEFS. THIS WILL LEAD TO PW VALUES
AROUND 1.6-1.8 INCHES WHICH IS NEAR RECORD LEVELS FOR THIS TIME OF
YEAR. AGAIN THE GREATEST AREA OF CONCERN WILL BE ACROSS COUNTIES
NORTH OF I-20. FLASH FLOOD WATCH REMAINS IN TACT BUT FEEL THE BEST
AREA FOR FLOODING AT LEAST FOR TODAY WILL BE IN THE NORTH AND MAY
ADJUST HAZARDS AND GRAPHICS TO REFLECT THIS CONFIDENCE. THROUGH
TONIGHT...AN ADDITIONAL 2-3 INCHES WILL BE POSSIBLE ACROSS THE NORTH
OVER WHAT HAS ALREADY FALLEN THIS MORNING/OVERNIGHT.
ELSEWHERE...AROUND AN INCH LOOKS FEASIBLE WITH SOME LOCALLY HIGHER
AMOUNTS POSSIBLE.
THE ACTUAL COLD FRONT WILL SLOWLY MAKE ITS WAY INTO THE REGION LATER
TONIGHT. THE MOST ROBUST STORMS SHOULD EXIT THE CWA BY AROUND 9-10PM
OR SO BUT THERE COULD CONTINUE TO BE SOME STORMS LINGERING INTO THE
NIGHT AS THE FRONT MOVES THROUGH. MODELS CONTINUE TO DEPICT THIS
FRONT MOVING SLOWLY ACROSS MY SOUTHEASTERN COUNTIES AND
LINGERING/STALLING SOMEWHERE IN THE VICINITY OF THE PINE BELT. GIVEN
THE MOIST AND UNSTABLE ATMOSPHERE STILL IN PLACE AS DEPICTED BY
MUCAPE VALUES AROUND 1500J/KG...VERTICAL TOTALS STILL AROUND 28-30C
AND GOOD DEEP LAYER SHEAR...CANNOT COMPLETELY RULE OUT POTENTIAL FOR
STRONG TO SEVERE STORMS AHEAD OF THIS FRONT INTO THE EARLY PARTS OF
FRIDAY BEFORE IT COMPLETELY PUSHES THROUGH THE CWA. AT THIS POINT IT
IS UNCERTAIN JUST WHERE THIS FRONT WILL LINGER OR HOW FAST OR SLOW
IT MAY GET THROUGH THE CWA. EXPECT SOME POST FRONTAL RAIN TO LINGER
FURTHER INTO THE AFTERNOON BUT THE SEVERE THREAT SHOULD BE LOWER BY
THAT POINT WITH CONDITIONS EVENTUALLY DRYING BY EARLY MORNING
SATURDAY. /28/
LONG TERM...SATURDAY THROUGH WEDNESDAY...COME SATURDAY MORNING THE
COLD FRONT WILL BE WELL SOUTH OF OUR CWA BUT THE SOUTHERN BRANCH OF
THE JET STREAM WILL REMAIN OVER THE GULF COAST STATES WHILE A
NORTHERN STREAM SHORT WAVE TROUGH PASSES ACROSS OUR CWA. THE 00Z NAM
GENERATED RAINFALL ACROSS OUR WHOLE CWA WITH THIS SHORTWAVE BUT WAS
AN OUTLIER AS MODEL CONSENSUS REMAINED DRY. WL NOT INTRODUCE POPS
SATURDAY AND MAINTAIN COOLER THAN NORMAL TEMPERATURES AND DRY
WEATHER THROUGH THE WEEKEND. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SUPPORT ANOTHER COLD FRONT MONDAY NIGHT BUT THIS COLD FRONT LOOKS TO
PASS THROUGH AS A DRY FRONT AS WELL. IN THE WAKE OF THE COLD FRONT
HIGH PRESSURE WILL BUILD INTO OUR REGION THEN SHIFT QUICKLY TO THE
EAST. RETURN FLOW WILL COMMENCE WEDNESDAY AND ENOUGH MOISTURE WILL
BE PRESENT OVER OUR AREA WHEN ANOTHER COLD FRONT DROPS IN WEDNESDAY
NIGHT. THE GFS IS FASTER THAN THE ECMWF WITH FRONT BUT RAIN CHANCES
LOOK TO LINGER INTO THURSDAY BEFORE COOLER AND DRIER WEATHER
RETURNS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 59 73 49 / 71 70 42 32
MERIDIAN 77 61 74 49 / 88 73 56 42
VICKSBURG 79 58 71 49 / 74 63 28 23
HATTIESBURG 78 66 72 52 / 86 63 79 60
NATCHEZ 79 61 71 49 / 75 58 51 40
GREENVILLE 77 54 68 46 / 74 53 20 21
GREENWOOD 78 54 71 45 / 80 80 21 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
043>046-048>066-072>074.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>029-034>036-040>042-047.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT THU MAR 31 2016 ARZ074-075-MSZ018-019-025>029-034-035-012000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER) TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ007>009-MSZ030>033-036>046-012000- MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ015-016-023-025-MSZ047>050-012000- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ024-026-MSZ051>057-059>063-012000- CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH MIDNIGHT FLOODING THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ058-064>066-072>074-012000- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI AND THE PINE BELT. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD TRIBBETT 33.35N 90.80W
03/31/2016 WASHINGTON MS EMERGENCY MNGR
MULTIPLE ROADS REMAINED FLOODED IN WASHINGTON COUNTY
0630 AM FLASH FLOOD MOORHEAD 33.45N 90.51W
03/31/2016 SUNFLOWER MS EMERGENCY MNGR
ROADS REMAINED FLOODED AROUND MOORHEAD...SUNFLOWER...AND
INVERNESS
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD GREENWOOD 33.52N 90.19W
03/31/2016 LEFLORE MS DEPT OF HIGHWAYS
FLOODED ROADS IN GREENWOOD INCLUDING US HWY 82
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 5 NW CLARKSON 33.68N 89.21W
03/31/2016 WEBSTER MS EMERGENCY MNGR
A FEW ROADS WERE FLOODED IN DISTRICTS 2 AND 5 IN WEBSTER
CO
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 2 W HATTIESBURG 31.31N 89.34W
03/31/2016 FORREST MS BROADCAST MEDIA
WATER ENTERED A HOME ALONG NAVAJO CIR
&&
DLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU MAR 31 2016
MSZ055-063-064-312030-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
254 PM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE...SOUTH CENTRAL
SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 330 PM CDT...
AT 254 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTICELLO...OR 20 MILES SOUTH OF PINOLA...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PROGRESS AROUND 300 PM CDT.
PRENTISS AROUND 310 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK AND NEW
HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3156 9024 3184 8991 3164 8976 3161 8975
3144 9013
TIME...MOT...LOC 1954Z 232DEG 32KT 3159 9006
DCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT THU MAR 31 2016
MSZ042-043-312030-
MADISON MS-YAZOO MS-
303 PM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YAZOO AND SOUTHERN
MADISON COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GLUCKSTADT...OR NEAR MADISON...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CANTON AROUND 310 PM CDT.
SHARON AROUND 325 PM CDT.
WAY AROUND 330 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3249 8997 3248 9002 3244 9005 3244 9007
3242 9006 3242 9007 3240 9007 3240 9014
3243 9025 3249 9025 3249 9032 3282 9021
3267 8981
TIME...MOT...LOC 2002Z 210DEG 29KT 3254 9014
DCThe Jackson/Brandon,MS radar (KDGX), 168 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Golf Ball sized hail occurred in Baskin.
A utility pole was broken along AJ Stephens Road.
Trees were blown down on Highway 859, Rodgers Road, and Highway 17. A large oak tree was broken and blocked the southbound lane of State Road 17.
Trees and power lines were blown down on Highway 876 west of Wisner.
A tree blew down and destroyed a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623839, 623841, 623842, 623843, 623845, 623852, 624176.